1mg, best e pharmacy in India

food interaction for AZIREST

alcohol interaction for AZIREST

pregnancy interaction for AZIREST

lactation interaction for AZIREST

There is no data available. Please consult doctor before consuming the drug.
Azirest tablet may cause excessive drowsiness and calmness with alcohol.
Taking caffeine with alcohol may impair the motor coordination
Azirest tablet may be unsafe to use during pregnancy.
Either animal studies have shown adverse effect on fetus and there are no human studies or studies in human and animals are not available. It should be given only if potential benefits justifies risk to the fetus. Please consult your doctor.
Unknown. Human and animal studies are not available. Please consult your doctor.


Caffeine(15 mg)


Caffeine is used in combination with pain killers (aspirin and paracetamol) to ease pain that includes headache, migraine, neuralgia, toothache, sore throat, period pains, relief of sprains, strains, rheumatic pain, muscular aches and pains, joint swelling and stiffness, influenza, feverishness and feverish colds. As caffeine citrate, it is used to treat absence of breathing seen in newborns (primary apnea of premature newborns).

How it works

Caffeine is a drug which belongs to a group of medicines called methylxanthines. Caffeine acts against a chemical called adenosine in the body, and thereby reduces pain. Caffeine also stimulates the brain (central nervous system), heart, and muscles and improves the drive to breathe.

Common side effects

Frequent urge to urinate, Abdominal pain, Anxiety, Excitement, Flushing, Altered heart rate, Insomnia, Restlessness, Tremor
Chlorpheniramine(2 mg)


Chlorpheniramine is used to relieve symptoms of  runny nose, sneezing, itching, and watery eyes caused by allergies, the common cold, or the flu and allergies due to food and insect bites and hay fever.

How it works

Chlorpheniramine belongs to class of medications called antihistamines. It acts by blocking a natural chemical (histamine) that your body makes during an allergic reaction. Histamine is responsible for many symptoms of allergy. 

Common side effects

Nausea, Constipation, Drowsiness, Dry mouth, Dry throat, Dry skin, Headache, Inability to empty the urinary bladder, Loss of appetite, Nasal congestion, Chest congestion, Vomiting
Paracetamol(500 mg)


Paracetamol is used for the relief of mild to moderate pain in conditions such as headache (including migraine), toothache, ear pain, joint pain, pain during menstruation, fever, feverish colds, and flu.

How it works

Paracetamol belongs to class of medications called analgesics (painkiller) and antipyretics (fever reducing). Paracetamol reduces pain by increasing the pain threshold. It reduces fever by acting on the temperature-regulating region of brain, resulting in increased blood flow across the skin, sweating and heat loss.

Common side effects

Skin redness, Allergic reaction, Shortness of breath, Running nose, Nausea, Liver injury, Abnormal blood cell count, Facial swelling, Blisters on skin
Phenylephrine(5 mg)


Phenylephrine is a decongestant and is used to relieve blocked nose caused by common cold or in seasonal nasal allergies (hay fever).

How it works

Phenylephrine stimulates receptors on blood vessels and leads to constriction of blood vessels. This leads to decrease in the flow of blood in the blood vessels of nose, which in turn relieves nasal congestion.

Common side effects

Nausea, Dizziness, Shortness of breath, Difficulty in urination, Facial swelling, Headache, Increased blood pressure, Loss of appetite, Rash, Restlessness, Tachycardia, Heart rate irregular


7 Substitutes
Sorted By
    (10 tablets in strip)
    Yash Pharma Laboratories Pvt Ltd
    Rs. 2.86/tablet
    Rs. 28.60
    save 8% more per tablet
    (10 tablets in strip)
    Juggat Pharma
    Rs. 3.20/tablet
    Rs. 32
    pay 3% more per tablet
    (30 tablets in strip)
    Yash Pharma Laboratories Pvt Ltd
    Rs. 1/tablet
    Rs. 29.97
    save 68% more per tablet
    (10 tablets in strip)
    Ethicare Pharma
    Rs. 1.68/tablet
    Rs. 16.83
    save 46% more per tablet
    (10 tablets in strip)
    Zota Health care Ltd
    Rs. 1.95/tablet
    Rs. 19.50
    save 37% more per tablet

Expert advice for AZIREST

  • For relief of pain, consume the medicine only at recommended doses. Immediately consult doctor in case you take more than the prescribed/ recommended dose even if you feel well. Also consult the doctor if the symptoms last for more than 3 days despite taking the medicine.
  • Preparations of caffeine and ergot derivatives have been discontinued in view of patient safety.
  • When caffeine citrate solution is used for premature apnea of newborns, remember to use one vial of the drug for one dose. Throw away the left-over solution after required amount is used.

Frequently asked questions for AZIREST


Q. What is caffeine? 
Caffeine is a drug which belongs to a group of medicines called methylxanthines. It is also present in tea, coffee, some chocolates and soft drinks, in addition to some medicines. It acts on the brain to increase alertness and energy levels. However, too much caffeine is harmful.
Q. Is caffeine alcohol? 
No, caffeine is not alcohol; it belongs to a group of medicines called methylxanthines. It acts on the brain to increase alertness and energy levels. However, it must be remembered that too much caffeine is harmful.
Q. Is caffeine good or bad?
Caffeine; if taken as medicine for recommended indications and in adequate dosage it provides beneficial effects. Too much caffeine is harmful. Always consult your doctor if you get any of the bad effects or side effects after use of caffeine.
Q. Is caffeine good for hair?
There is no report available on the use of caffeine and hair growth. Patients should follow the advice of the doctor regarding its use.
Q. Is caffeine addictive?
No, caffeine is not in the list of addictive drugs. Addiction is said to occur when there is persistent, compulsive dependence on a behavior or substance; without treatment or engagement in recovery activities, addiction is progressive and can result in disability or premature death. Caffeine does not meet this definition. However, people who have taken it for long may experience "caffeine withdrawal" symptoms like headache, anxiety, fatigue, drowsiness or depression, 12–24 hours after the last dose of caffeine but resolves within 24–48 hours. 
Q. Is caffeine good for heart?
Caffeine is a central nervous system stimulant, and is used in combination with pain-relieving medication to ease headache, migraine pain, neuralgia, toothache, sore throat and period pains. Increased doses may have side effects like increased heart rate (tachycardia), abnormal heart beats (cardiac arrhythmias). Always consult your doctor for the recommended indications, doses and side effects, if any.


Q. Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?
Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects.
Q. Is chlorpheniramine like Benadryl?
No, chlorpheniramine is different from Benadryl.
Q. Is chlorpheniramine prescription?
Yes, it is available with doctor’s prescription only.
Q.Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?
Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required.
Q. Does chlorpheniramine contain aspirin?
No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.


Q. Is paracetamol safe/ banned/ available in India?
Paracetamol (also known as acetaminophen, crocin, dolo, calpol, pacimol) is an over-the-counter drug available in India. It is generally safe if used at prescribed doses for the prescribed duration as advised by your doctor.
Q. Is paracetamol a painkiller/ used for cold?
Paracetamol is used to relieve mild to moderate pain associated with cold and flu, as well as fever.
Q. Does paracetamol make you drowsy / sleepy? 
Paracetamol does not cause drowsiness. However, paracetamol is available in combination with cough and cold medicines (eg. cetirizine, chlorpheniramine), which may cause drowsiness or sleepiness.
Q. Is paracetamol an NSAID/ antibiotic?
Paracetamol is a anti-pyretic (anti-fever), anti -inflammatory drug, which belongs to the category of non-steroidal anti-inflammatory drug (NSAID). However, unlike other NSAIDS, paracetamol can relieve only mild to moderate pain.
It is not an antibiotic.
Q. Can I take crocin with cetirizine/ aceclofenac/ amoxicillin/ codeine/ tramadol/ warfarin/ erythromycin/ antibiotics?
Yes, paracetamol (available as crocin) can be taken with all of these drugs. Caution is advised when crocin is to be used with warfarin. However, always consult your doctor regarding combined use of crocin with any other drug.
Q. Can I take crocin with ibuprofen/naproxen/other NSAID?
Paracetamol (available as crocin) is available over-the-counter in combination with ibuprofen/naproxen/other NSAID. However, always consult your doctor regarding combined use of crocin with any other drug.
Q. Does paracetamol cause death?
Paracetamol on overdose can severely damage the liver and cause death. No more than 4 grams should be consumed in one day. Always consult your doctor regarding use of paracetamol.
Q. Can calpol make babies/ toddlers sleep/ help in teething pain?
Calpol can relieve pain in infants and children; it does not make them sleep.


 Q. Is phenylephrine an antibiotic/a stimulant/an NSAID/ does phenylephrine work/ does phenylephrine makes your nose run/ does phenylephrine has aspirin in it?
Phenylephrine is not an antibiotic, stimulant, NSAID, but a decongestant and is used to relieve blocked nose. Phenylephrine works for most of the patients if taken as recommended. It does not have aspirin in it.
Q. Can i take phenylephrine with ibuprofen/pseudoephedrine/citalopram/Nyquil/ acetaminophen/ dextromethorphan/ Zyrtec/ Flonase/ Advil?
Drug interaction with any of the above mentioned drugs is not documented, but it can occur. Always follow your doctor’s advice before taking any medicine with phenylephrine.
Q.  Can i take phenylephrine with high blood pressure?
Do not take phenylephrine with high blood pressure.
Q. Is phenylephrine the same as Sudafed?
No, phenylephrine is not same as Sudafed which contains pseudoephedrine.


Content on this page was last updated on 07 May, 2015, by Dr. Varun Gupta (MD Pharmacology)